MAUDE Adverse Event Report: CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG INFUSION PUMP

CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG INFUSION PUMP
Model Number ARROW 3000
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 01/01/2002
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of call, the device remained implanted.If additional information is received, a supplemental report will be filed.A number of factors can influence the ability of the pump to deliver pain relief: the drug type and concentration, the patient's psychological response in switching from oral opioids to intrathecal drug delivery, the suitability of a drug delivery pump vs other treatments (such as spinal cord stimulation), catheter migration, altitude changes due to travel, physical impact to the implant site, exposure to higher temperatures through use of heating pads/blankets or use of saunas/hot tubs, or pump malfunction.
 
Event or Problem Description
Patient responded to device tracking mailing by calling clinical call line - stated that pump was not providing pain relief and not working for years.Patient inquired if she needed to have it removed or not.
 
Additional Manufacturer Narrative
No medical interventions pertaining to the pump will be performed and the device is not expected to be explanted; therefore, the alleged device malfunction and root cause cannot be confirmed.Blank information in the report form represents unknown information.
 
Event or Problem Description
Question template pertaining to the alleged product problem was sent to the patient's health care provider, and answers were obtained over the phone.Patient stated to health care provider that pump stopped working one year after implant, but patient is not a candidate for surgery as decided upon by patient's surgeon.No further interventions pertaining to the pump will be performed.

Brand Name
ARROW 3000
Common Device Name
IMPLANTABLE DRUG INFUSION PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11838680
Report Number3015537318-2021-00009
Device Sequence Number3426327
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARROW 3000
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR